Ecstasy induced acute hepatic failure. Case reports


ATAYAN Y., CAGIN Y. F. , ERDOĞAN M. A. , HARPUTLUOĞLU M. M. M. , BİLGİÇ Y.

ACTA GASTRO-ENTEROLOGICA BELGICA, cilt.78, ss.53-55, 2015 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 78 Konu: 1
  • Basım Tarihi: 2015
  • Dergi Adı: ACTA GASTRO-ENTEROLOGICA BELGICA
  • Sayfa Sayıları: ss.53-55

Özet

3,4-methylenedioxymethamphetamine (MDMA), an amphetamine derivative known as ecstasy, has stimulating and hallucinogenic properties. It has become a substance that is widely used especially by young people. Hepatotoxicity is one of the rare side effects of this substance and can be fatal. Ecstasy-induced fulminant hepatitis has been reported in case reports. The clinical course and the prognosis of the cases may differ. In this article, two cases in whom ecstasy-induced fulminant hepatic failure had developed and who were treated with liver transplantation, and one case which recovered with treatment, have been presented.